MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; CAMERA, 0°

INTUITIVE SURGICAL, INC ENDOWRIST SP; CAMERA, 0°
Model Number 430060-35
Medical Device Problem Codes Degraded (1153); Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the endowrist sp camera involved with this complaint and completed the device evaluation.Failure analysis confirmed the reported complaint of there being no picture.The camera was placed on the in-house system and failed the quality assurance procedure test.The failure happened during initialization, and there was no image on both eyes.The failure analysis engineer reviewed pc trace and error logs.The cause of the failure was found to be due to low current reading in the printed circuit assembly board (likely due to a short).The low and high current reading were below specification, which resulted in error 48225, shown in the error log.Residual soil was found on the distal fibers of the camera.Additionally, the fibers were observed under a microscope and were found with a missing fragment of epoxy layer.Due to the transparency of the layer, it is difficult to determine the size of missing fragment.A log review was performed as part of the failure analysis investigations and related errors were identified.No image or video was provided for review.No other complaints related to this event were reported, based on the information provided at this time, this complaint is being reported due to the following: if an endoscope with a compromised epoxy layer is used on the patient, epoxy fragments could fall inside the patient.The endowrist sp camera's distal tip was re-inspected and determined to have a piece of epoxy layer missing over the distal end fibers.At this time, it is unknown when the epoxy fragment(s) may have fallen.Follow-up was attempted, but the patient information was either unknown or unavailable.The expiration date is not applicable.
 
Event or Problem Description
It was reported that the single port camera had no picture.There was no reported injury to the patient.There was no reports of fragment(s) falling inside the patient, patient harm, adverse outcome or injury.Intuitive surgical, inc.(isi) contacted the customer and obtained the following information: the issue was discovered prior to starting and the procedure was completed.The customer was not able to provide any patient information.

Brand Name
ENDOWRIST SP
Common Device Name
CAMERA, 0°
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key10047800
Report Number2955842-2020-10481
Device Sequence Number2849019
Product Code NAY
UDI-Device Identifier00886874114384
UDI-Public(01)00886874114384
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K173906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430060-35
Device Catalogue Number430060
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2020
Initial Report FDA Received Date05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1